Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

8 month pregnancy. Started getting nausea and headache. How to get cure?

User rating for this question
Very Good
Answered by
Practicing since : 2008
Answered : 689 Questions
I am in my 8th month of pregnancy. Suddenly, I have started getting lot of nausea (similar to what I used to get in my first trimester) and head ache especially in the morning. My BP has always been low throughout my pregnancy. It was 100/80 two days back when I had checked. Please let me know the cause and cure for this.
Posted Sat, 3 Nov 2012 in Pregnancy
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Thanks for writing to us.
There can be several causes of nausea and vomiting in your case.
a.     Sometimes, pregnancy associated nausea and vomiting can continue till last month. This is not something you need to be worried about
b.     It can also be due to the growing baby which is pressing on the stomach. Having smaller meals should considerably help
c.     It can also be die to food poisoning or an infection. However, this would be associated with diarrhoea r fever. Let me know if this is the case
d.     Acute fatty liver of pregnancy and HELLP syndrome. These are rare but life threatening and it would be better if you get a liver function test, kidney function test and complete blood count to rule out the same
e.     Since it can also be a feature of pre-eclampsia, I would suggest that you keep a record of your blood pressure and weight regularly.
f.     Sometimes, headache is also associated with nausea. But the common ones are stress, tension, inadequate rest. You should avoid all these to ensure good pregnancy outcome.
g.     Lastly If your nausea, vomiting coincide with diarhhea, cramps, backache, pelvic pressure, and contractions occurring less than 10 minutes apart they indicate you are going into labor.

So in order for me to help you better, let me know if you have any of the following complaints:
a.      Upper abdominal pain
b.     Malaise
c.     Swelling in the face or on thefeet
d.     Vision problems

As of now, AVOID using unnecessary medications till a definite cause is ascertained. Mild nausea and headache can be normal and should be taken care of with changes in lifestyle and daily routine. Ensure good fluid intake with small frequent meals. Paracetamol is a safe analgesic for headache.
Awaiting your reply
Hope your query is answered.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor